MAUDE Adverse Event Report: STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS

STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS
Model Number CC4204A
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/28/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device: collamer® ultraviolet-absorbing posterior chamber single piece foldable intraocular lens.(b)(4).Results: (evaluation result): visual inspection of the returned product found the lens was torn into two pieces.Both haptics were torn, with pieces missing.(b)(4).
 
Event or Problem Description
The reporter stated the surgeon inserted a cc4204a single-piece collamer lens, +24.0 diopter, in the patient's eye and one end of the lens was cut.The lens was cut in half to remove from the eye within the same surgery.The backup lens was implanted and one suture was used to close the wound.The reporter stated the cause of the event was the surgeon loaded the lens incorrectly and there was no device malfunction.
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
SEE H-10
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key5685246
Report Number2023826-2016-00767
Device Sequence Number195436
Product Code HQL
UDI-Device Identifier00841542102476
UDI-Public(01)00841542102476(17)171130
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P990013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/30/2017
Device Model NumberCC4204A
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/27/2016
Supplement Report FDA Received Date09/20/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR